Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 133, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Dec 28, 2015, 6:49 AM CST for Carroll County, Arkansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 6:49 AM CST (12:49 UTC)
- Expired
- Dec 28, 2015, 6:45 PM CST
- In force
- 12 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Carroll County, AR
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WGUS54 KTSA 281249
FFWTSA
ARC015-290045-
/O.NEW.KTSA.FF.W.0133.151228T1249Z-151229T0045Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
649 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
A DAM FLOODGATE RELEASE IN...
NORTHWESTERN CARROLL COUNTY IN NORTHWESTERN ARKANSAS...
* UNTIL 645 PM CST MONDAY
* AT 430 AM CST...CORPS OF ENGINEERS REPORTED THE FLOODGATES ON THE
BEAVER LAKE DAM WERE BEING OPENED...WHICH WILL CAUSE FLASH
FLOODING DOWNSTREAM ON THE WHITE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3641 9385 3649 9385 3650 9379 3650 9374
3643 9372
$$
LACYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 6:23 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 28, 6:23 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
623 AM CST MON DEC 28 2015
.DISCUSSION...
Winter weather advisory was expanded east to include more of NE
OK...including the Tulsa metro. Arcing band of precip on the north
side of the upper low is a rain/freezing rain/sleet mix...and
sleet is accumulating faster than it can melt in areas just above
freezing. Numerous traffic issues have been reported in the metro.
The 12z TAF discussion is included below...
Lacy
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
An upper level storm system is moving across the region today.
Expect MVFR or IFR cigs to continue through the day. A wintry mix
of precip is forecast for the NE OK TAF sites. Winds will gust
over 20 kts in several locations.
Lacy
&&
.PREV DISCUSSION... /ISSUED 409 AM CST MON DEC 28 2015/
DISCUSSION...
The closed low continued to lift east northeast early this morning
and was located across Northeast Texas...per latest water vapor
imagery. At the same time a surface low was positioned over the
far southeast corner of Oklahoma. During the morning hours
today...the upper low is expected to move through far Southeast
Oklahoma into Western Arkansas and become nearly vertically
stacked with the surface low by this afternoon over Northern
Arkansas/Southern Missouri.
As the upper low lifts into the region...an associated TROWAL on
the north- northwestern side of the low will push across part of
the CWA this morning. Early this morning...a line of showers and
thunderstorms were occurring within the TROWAL. This activity
should continue to lift north northwest across the region this
morning...though as the precip out runs the TROWAL...lightning
potential should decrease. Thus...will carry isolated chances of
lightning for Southeast Oklahoma and West Central Arkansas
through mid morning. By this time the TROWAL looks to be pushing
out of the CWA.
For the rest of the CWA scattered rain showers will continue
through much of the day today before the upper low exits off to
the northeast. Additional rainfall amounts of less than a half
inch should be common for most locations...though some locally
higher amounts will be possible within any thunderstorm activity.
Thus...will let the flash flood watch expire for most of Eastern
Oklahoma at 12z...while extending the watch through the morning
hours for the far northeast corner of Oklahoma and Northwest
Arkansas. These locations look to have a greater chance of
additional rainfall through the morning hours.
Temperatures during the day are not expected to warm much...with
some colder air pushing into Northeast Oklahoma and Northwest
Arkansas on the backside of the upper low. The freezing line as of
this writing was located over Osage and Pawnee counties in
Northeast Oklahoma. The freezing line looks to slowly push
eastward during the day with temps below freezing through
Northeast Oklahoma by late this afternoon. Temperature profiles
indicate the potential of rain changing over to a possible wintry
mix to light snow/sleet from west to east with the movement of the
freezing line today. Osage and Pawnee counties still have the
greater chance for any accumulations...1-2 inches of snow/sleet
and less than a tenth of freezing rain...and will continue with
these locations in the winter weather advisory. To the east...any
accumulations of snow/sleet should remain minor to no
accumulations anticipated.
The upper low is forecast to finally exit the region by this
evening with precip and the gusty/strong winds exiting as well.
Overnight tonight...skies look to become scattered as high
pressure sets up over the region. This will aid low temps by
Tuesday morning to fall into the 20s for most locations. A quick
moving upper level shortwave is forecast to move over the top of
the surface high Tuesday night/Wednesday which could bring a small
chance of light snow to parts of Northeast Oklahoma and Northwest
Arkansas. Again any accumulations should remain light as moisture
looks to be limited. Behind this shortwave...high pressure looks
to hold over the Plains through the week with temps remaining near
the seasonal average.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 35 22 38 24 / 90 0 0 20
FSM 44 29 44 32 / 80 0 0 10
MLC 39 25 43 28 / 80 0 0 10
BVO 34 20 33 21 / 90 10 0 30
FYV 41 25 40 28 / 90 10 0 10
BYV 43 27 39 30 / 90 10 0 10
MKO 38 24 40 27 / 90 0 0 10
MIO 37 23 35 24 / 100 10 0 30
F10 37 24 40 27 / 90 0 0 10
HHW 42 29 47 33 / 70 0 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch until noon CST today for OKZ058-063-069.
Wind Advisory until 9 AM CST this morning for OKZ054>057-059>061-
064.
Winter Weather Advisory until 6 PM CST this evening for OKZ054-
059.
AR...Flash Flood Watch until noon CST today for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...30
AVIATION...30Hazardous weather outlook, Dec 28, 5:22 AM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 522 AM CST MON DEC 28 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 522 AM CST MON DEC 28 2015 ...DANGEROUS AND POTENTIALLY LIFE-THREATENING FLOODING ONGOING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. WINTER WEATHER. SNOW/SLEET ACCUMULATION. RISK...LIMITED. AREA...PRIMARILY ACROSS OSAGE AND PAWNEE COUNTIES. ONSET...ONGOING. ICE ACCUMULATION. RISK...LIMITED. AREA...OSAGE AND PAWNEE COUNTIES. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... DANGEROUS AND POTENTIALLY LIFE-THREATENING RIVER FLOODING IS ONGOING ACROSS FAR EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS...IN THE AFTERMATH OF A WIDESPREAD 6-12 INCH RAINFALL EVENT. IN ADDITION...SMALLER CREEKS AND STREAMS AND MANY ROADS ARE FLOODED. NEVER DRIVE ACROSS A FLOODED ROADWAY...TURN AROUND DONT DROWN. A LIGHT WINTRY MIX IS FORECAST ACROSS NORTHEAST OKLAHOMA AND EVENTUALLY INTO NORTHWEST ARKANSAS BY THE END OF THE DAY. LIGHT ICING HAS LEAD TO SLICK SPOTS ON ROADS IN OSAGE AND PAWNEE COUNTIES...WHERE AN ADDITIONAL 1 TO 1.5 INCHES OF SNOW AND SLEET ACCUMULATION IS FORECAST. LITTLE TO NO ACCUMULATION OF WINTRY PRECIP IS FORECAST ACROSS THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...AS THE PRECIP IS EXPECTED TO BE TAPERING OFF BY THE TIME TEMPERATURES GET COLD ENOUGH TO SUPPORT ACCUMULATING WINTRY PRECIP. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION EARLY THIS MORNING IN ADVANCE OF AN UPPER LEVEL LOW PRESSURE. SEVERE WEATHER IS NOT EXPECTED. STRONG GRADIENT WINDS WILL PRODUCE GUSTS IN THE 40 TO 50 MPH RANGE AT SOME LOCATIONS TODAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...WINTER WEATHER POTENTIAL. WEDNESDAY THRU SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL BRING LIGHT ACCUMULATIONS OF SNOW TO NORTHEAST OKLAHOMA TUESDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Dec 28, 2:07 AM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 207 AM CST MON DEC 28 2015 OKZ049-075-076-280845- PUSHMATAHA OK-LATIMER OK-LE FLORE OK- 207 AM CST MON DEC 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE...EASTERN LATIMER AND NORTHEASTERN PUSHMATAHA COUNTIES UNTIL 245 AM CST... AT 207 AM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF WHITESBORO...MOVING NORTH AT 55 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... TALIHINA... RED OAK... FANSHAWE... BENGAL... MUSE... WHITESBORO... TALIMENA STATE PARK... LAKE WISTER STATE PARK... PANOLA... SUMMERFIELD... LAT...LON 3459 9472 3453 9499 3505 9535 3506 9484 TIME...MOT...LOC 0807Z 158DEG 49KT 3463 9490 LACY
Special weather statement, Dec 28, 2:26 AM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 226 AM CST MON DEC 28 2015 OKZ074>076-280900- HASKELL OK-LATIMER OK-LE FLORE OK- 226 AM CST MON DEC 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LE FLORE...EASTERN LATIMER AND SOUTHERN HASKELL COUNTIES UNTIL 300 AM CST... AT 223 AM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR BENGAL... MOVING NORTHWEST AT 60 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... STIGLER... TALIHINA... RED OAK... MCCURTAIN... FANSHAWE... KINTA... LEQUIRE... MC CURTAIN... BENGAL... TALIMENA STATE PARK... LEWISVILLE... LAT...LON 3479 9486 3473 9510 3521 9537 3526 9498 TIME...MOT...LOC 0823Z 156DEG 54KT 3485 9502 LACY
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:26 AM CST | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Sebastian and 1 more | 60 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.